MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8668
Medical Device Problem Codes Poor Quality Image (1408); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient complications occurred.The opticross hd imaging catheter was advanced for intravascular ultrasound examination of the target lesion.During procedure, the physician was concerned that there was a possible fracture in the monorail portion that could have caused a possible air embolus and patient had some st elevation.The catheter was removed and flushed to ensure the tip was still intact.The procedure was completed with another of the same device.There were no patient injuries reported and the patient did very well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection that no issues were found, and the device appears to be in good condition.The imaging core impedance test shows a complete circuit curve, and the transducer level impedance test shows a good rh peak of 40 ohms.Also, a good square image appeared in the ilab system during image characterization testing.The media attached to the parent record does not show any evidence of the reported issue.Based on the evidence, the as reported code of sheath detachment of device or device component, image poor, catheter kinked cannot be confirmed.

Brand Name
OPTICROSS HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19533625
Report Number2124215-2024-35224
Device Sequence Number7575006
Product Code OBJ
UDI-Device Identifier08714729960737
UDI-Public08714729960737
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2024
Device Model Number8668
Device Catalogue Number8668
Device Lot Number0033019501
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite